Alert archive / Kansas / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 239, NWS Wichita, KS

June 3, 2008Labette County, Neosho County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Jun 3, 2008, 10:29 PM CDT for Labette County, Neosho County, Kansas. It was in force for 61 min. 9 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 3, 2008, 10:29 PM CDT (03:29 UTC)
Expired
Jun 3, 2008, 11:30 PM CDT
In force
61 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon

Counties Labette County, KS, Neosho County, KS

What was reported inside it

TimeReportWhereRemark
Jun 3, 10:39 PM CDTTSTM WND GST 75Ene Dennis, KS75 MPH WIND GUST BETWEEN DENNIS AND PARSONS
Jun 3, 10:42 PM CDTTSTM WND GST 601 E Galesburg, KSWINDS OF 50 TO 60 MPH.
Jun 3, 10:43 PM CDTTSTM WND GST 60Chanute, KSFROM NWS ASOS.
Jun 3, 10:44 PM CDTTSTM WND GST 60Parsons, KSWEST SIDE OF PARSONS POWER IS OUT
Jun 3, 10:50 PM CDTTSTM WND DMG5 E Erie, KSA TRAILER HOUSE WAS BLOWN OVER ON ITS SIDE. IT WAS ORIGINALLY ON BLOCKS AND NOT SECURED. TIME OF DAMAGE IS ESTIMATED.
Jun 3, 10:50 PM CDTTSTM WND DMGChanute, KSPOWERLINES AND TREE LIMBS DOWN NEAR CHANUTE.
Jun 3, 10:50 PM CDTTSTM WND DMGErie, KSPOWERLINES AND TREE LIMBS DOWN NEAR ERIE.
Jun 3, 10:50 PM CDTTSTM WND GST 601 Se Erie, KSWINDS OF 50 TO 60 MPH.
Jun 3, 10:53 PM CDTTSTM WND GST 60St. Paul, KSWINDS OF 50 TO 60 MPH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 10 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 3, 7:23 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 3.5 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2008-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1095 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2008-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 170 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1095 J/kg
Mixed-layer CIN
-145 J/kg
Mixed-layer LCL
1582 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
170 m²/s²
0-3 km storm-relative helicity
311 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KICT 040330
SVRICT
KSC099-133-040430-
/O.NEW.KICT.SV.W.0239.080604T0329Z-080604T0430Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
1029 PM CDT TUE JUN 3 2008

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LABETTE COUNTY IN SOUTHEAST KANSAS.
  NEOSHO COUNTY IN SOUTHEAST KANSAS.

* UNTIL 1130 PM CDT.

* AT 1027 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING SEVERE THUNDERSTORMS CAPABLE OF PRODUCING UP TO QUARTER
  SIZE HAIL...AND DAMAGING WINDS OF 65 TO 75 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 9 MILES WEST OF THAYER TO 9
  MILES WEST OF DENNIS TO 9 MILES WEST OF ANGOLA...AND MOVING EAST AT
  60 MPH.

* LOCATIONS WITHIN THE WARNING INCLUDE...
  ALTAMONT...ANGOLA...BARTLETT...CHANUTE...CHETOPA...DENNIS...
  EARLTON...EDNA...ERIE...GALESBURG...LABETTE...MOUND VALLEY...
  OSWEGO...PARSONS...ST. PAUL...STARK...THAYER...SOUTH MOUND...
  CHANUTE AIRPORT.

SAFETY INFORMATION FOR THIS WARNING FOLLOWS:

THE THUNDERSTORMS HAVE A LONG HISTORY OF PRODUCING DAMAGING 60 TO 70 
MPH WINDS.

THIS IS A DANGEROUS LINE OF SEVERE THUNDERSTORMS

SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE
TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE
AREA.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT WEDNESDAY MORNING
FOR SOUTHEASTERN KANSAS.

LAT...LON 3700 9552 3738 9551 3739 9553 3759 9553
      3773 9551 3773 9508 3700 9507
TIME...MOT...LOC 0329Z 258DEG 54KT 3753 9559 3732 9553
          3711 9559

$$

ES
3 follow-up statements
000 
WWUS53 KICT 040336
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1035 PM CDT TUE JUN 3 2008

KSC099-133-040430-
/O.CON.KICT.SV.W.0239.000000T0000Z-080604T0430Z/
NEOSHO KS-LABETTE KS-
1035 PM CDT TUE JUN 3 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR LABETTE AND
NEOSHO COUNTIES UNTIL 1130 PM CDT...

AT 1031 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING UP TO
QUARTER SIZE HAIL...AND DAMAGING WINDS OF 60 TO 75 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM THAYER TO DENNIS TO 6 MILES
SOUTHWEST OF ANGOLA...MOVING EAST AT 62 MPH.

SEVERE THUNDERSTORMS WILL BE...
  NEAR MOUND VALLEY BY 1040 PM CDT.
  NEAR PARSONS BY 1045 PM CDT.
  NEAR ST. PAUL BY 1050 PM CDT.
  NEAR CHETOPA BY 1055 PM CDT.

THE TOWNS OF DENNIS...EARLTON...ANGOLA...SOUTH MOUND...LABETTE AND
STARK ARE ALSO IN THE PATH OF THESE DANGEROUS STORMS.

THIS IS A DANGEROUS STORM. FOR YOUR PROTECTION MOVE TO AN INTERIOR
ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE
POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

THIS STORM HAS A HISTORY OF PRODUCING 73 MPH WINDS AT THE PARSONS 
TRI CITY AIRPORT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT WEDNESDAY MORNING
FOR SOUTHEASTERN KANSAS.

LAT...LON 3700 9552 3738 9551 3739 9553 3759 9553
      3773 9551 3773 9508 3700 9507
TIME...MOT...LOC 0335Z 258DEG 54KT 3755 9548 3733 9542
          3707 9549

$$
000 
WWUS53 KICT 040346
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1045 PM CDT TUE JUN 3 2008

KSC099-133-040430-
/O.CON.KICT.SV.W.0239.000000T0000Z-080604T0430Z/
NEOSHO KS-LABETTE KS-
1045 PM CDT TUE JUN 3 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR LABETTE AND
NEOSHO COUNTIES UNTIL 1130 PM CDT...

AT 1044 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS OF 60 TO 75 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM ERIE TO PARSONS TO EDNA...MOVING EAST AT 67 MPH.

SEVERE THUNDERSTORMS WILL BE...
  NEAR OSWEGO BY 1050 PM CDT.
  NEAR CHETOPA BY 1055 PM CDT.

THE TOWNS OF SOUTH MOUND...LABETTE AND STARK ARE ALSO IN THE PATH OF
THESE DANGEROUS STORMS.

THIS IS A DANGEROUS STORM. FOR YOUR PROTECTION MOVE TO AN INTERIOR
ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE
POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD DAMAGING WINDS 
BETWEEN 60 AND 70 MPH WITH HIGHER GUSTS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT WEDNESDAY MORNING
FOR SOUTHEASTERN KANSAS.

LAT...LON 3700 9552 3738 9551 3739 9553 3759 9553
      3773 9551 3773 9508 3700 9507
TIME...MOT...LOC 0345Z 259DEG 58KT 3764 9522 3736 9517
          3703 9528

$$

LAWSON
000 
WWUS53 KICT 040427
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1127 PM CDT TUE JUN 3 2008

KSC099-133-040437-
/O.EXP.KICT.SV.W.0239.000000T0000Z-080604T0430Z/
NEOSHO KS-LABETTE KS-
1127 PM CDT TUE JUN 3 2008

...THE SEVERE THUNDERSTORM WARNING FOR LABETTE AND NEOSHO COUNTIES
WILL EXPIRE AT 1130 PM CDT...

AT 1122 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT WEDNESDAY MORNING
FOR SOUTHEASTERN KANSAS.

LAT...LON 3700 9552 3738 9551 3739 9553 3759 9553
      3773 9551 3773 9508 3700 9507
TIME...MOT...LOC 0427Z 259DEG 58KT 3777 9438 3749 9433
          3716 9445

$$

CARUSO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 6:49 PM CDT, 3 hours 40 minutes earlier.

Area forecast discussion, Jun 3, 6:49 PM CDT, 3 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
649 PM CDT TUE JUN 3 2008

.UPDATE...

.AVIATION...
FOR THE 00Z TAF SUITE.
CONCERN TONIGHT WILL BE CONVECTION CHANCES ACROSS MOST OF THE AREA
AFTER 03Z AS IMPULSE IN THE MID LAYERS MOVES ACROSS THE REGION. WILL
INCLUDE A VCTS FOR MOST LOCATIONS FROM 03-07Z/WED. COULD SEE SOME
TAFS SITES GO DOWN TO MVFR CONDITIONS IN AND NEAR THE STRONGER
TSRA.  NOT CONFIDENT ENOUGH IN WHERE TSRA WILL BE TO ADD SOME TEMPO
GROUPS AND GO MVFR CEILINGS...BUT WILL HAVE TO AMEND AS THE TSRA
APPROACHES. GREATEST AREA OF CONCERN WILL BE NEAR THE KICT/KHUT AND
POSSIBLY THE KSLN TAF SITE.

WILL SEE THIS CONVECTION PROPAGATE TO THE SOUTHEAST TOWARDS THE KCNU
TAF LATE TONIGHT OR EARLY ON WED. SO WILL KEEP VCTS IN THIS SITE FOR
THE 05-09Z TIME FRAME.

KETCHAM

&&

.PREV DISCUSSION... /ISSUED 315 PM CDT TUE JUN 3 2008/

DISCUSSION...

THE MAIN CONCERN WITH THIS FORECAST PACKAGE WILL BE THE TIMING OF
THE WAVE MOVING INTO CENTRAL KANSAS THIS EVENING AND POTENTIAL
SIGNIFICANT WEATHER OUTBREAK ON THURSDAY.

TONIGHT:
LATEST WATER VAPOR LOOP WAS SHOWING A DISTINCT WAVE MOVING THROUGH
EASTERN COLORADO. WE DID SOME EXTRAPOLATION AND IT APPEARS THAT THIS
WAVE SHOULD MOVE INTO CENTRAL KANSAS AROUND 03Z WITH THE POTENTIAL
FOR CONVECTION TO DEVELOP AROUND THAT TIMEFRAME AS WELL. SOME OF THE
STORMS COULD BECOME SEVERE DUE TO DECENT SHEAR IN THE 1-6KM LAYER
(40KTS). MOST OF THIS CONVECTION IS EXPECTED TO MOVE IN A WEST TO
EAST MANNER DURING THE EVENING...BUT IT MAY TEND TO PROPAGATE
SOUTHEAST AS THE LOW LEVEL FLOW BEGINS TO VEER OUT AFTER MIDNIGHT
WHICH MAY CAUSE THE CONVECTION TO AFFECT PORTIONS OF SOUTHEAST
KANSAS. AFTER THIS WAVE PASSES THROUGH BY DAYBREAK...WE SHOULD SEE
SOME SUBSIDENCE DEVELOP.

WEDNESDAY:
LATEST WATER VAPOR LOOP WAS SHOWING ANOTHER WAVE DIVING INTO THE
NORTHWEST U.S. THIS WAVE WILL CONTINUE DIG INTO THE ROCKIES TOMORROW
AND ALLOW FOR THE FRONT TO LIFT BACK TO THE NORTH AND CAUSE THE
UPPER LEVEL FLOW TO TURN TO THE SOUTHWEST. WE MAY SEE A ROGUE STORM
TRY TO DEVELOP IN CENTRAL KANSAS ALONG THE BOUNDARY...BUT THESE
CHANCES ARE LOOKING TO BE MINIMAL AT THIS TIME...DUE TO DECENT
CONVECTIVE INHIBITION BUILDING OVER THAT AREA. 1000-850MB FLOW IS
EXPECTED TO TURN TO THE SOUTHWEST SOUTH OF THE SURFACE BOUNDARY
TOMORROW AFTERNOON WHICH MAY ALLOW FOR TEMPERATURES TO REALLY SOAR
INTO THE MID AND UPPER 90S...ESPECIALLY IN CENTRAL AND SOUTH CENTRAL
KANSAS.

WEDNESDAY NIGHT:
THE MODELS ARE SHOWING SOME UPPER LEVEL DIFFLUENCE AND A WEAK
IMPULSE MOVING THROUGH NORTHWEST KANSAS ON WEDNESDAY NIGHT. IF WE
CAN GET A STORM OR TWO TO BUILD A LITTLE FURTHER SOUTH INTO WESTERN
KANSAS...WE MAY SEE THEM MOVE INTO CENTRAL KANSAS.
OTHERWISE...MOSTLY CLEAR SKIES ARE ANTICIPATED WITH BRISK SOUTHERLY
FLOW.

THURSDAY-THURSDAY NIGHT:
THE STRONG UPPER LEVEL TROF IS PROGGED TO MOVE THROUGH NORTHERN
KANSAS AND SOUTHERN NEBRASKA. THIS WAVE HAS SOME IMPRESSIVE DYNAMICS
WITH 0-6KM SHEAR VALUES AROUND 60 TO 70KTS FROM THE SOUTHWEST AND
MIXED LAYER CAPES AROUND 2000 J/KG. CANNOT RULE OUT THE TORNADO
THREAT WITH THESE STORMS EITHER...BUT A LOT OF THIS IS DEPENDENT ON
HOW MUCH THE LOW LEVEL FLOW BACKS AHEAD OF THE FRONT. SEVERE THREAT
SHOULD CONTINUE THROUGH THE REMAINDER OF THE EVENING MAINLY IN SOUTH
CENTRAL AND SOUTHEAST KANSAS.

FRIDAY-FRIDAY NIGHT:
THE CONVECTION SHOULD BEGIN TO MOVE OUT OF SOUTHEAST KANSAS MAINLY
FRIDAY MORNING...LEAVING BEHIND SOME SUBSIDENCE DURING THE LATE
AFTERNOON AND EVENING. THE MODELS DO SHOW SOME DECENT MOISTURE
RETURN/ISENTROPIC LIFT DEVELOPING OVER SOUTH CENTRAL KANSAS FRIDAY
NIGHT. AS A RESULT...WE WILL LEAVE A CHANCE OF THUNDERSTORMS IN
SOUTH CENTRAL AND SOUTHEAST KANSAS.

SATURDAY-TUESDAY:
ANOTHER UPPER LEVEL TROF WILL DEVELOP OVER THE ROCKIES THIS WEEKEND
AND KEEP US IN A WARM REGIME WITH TEMPERATURES CLIMBING INTO THE
90S. THERE IS ALSO SOME DECENT CAP OVER THE AREA SATURDAY AND SUNDAY
WHICH WILL LIMIT ANY CONVECTION CHANCES. THE NEXT CHANCE OF
THUNDERSTORMS APPEARS TO BE ON MONDAY AND TUESDAY AS THE NEXT UPPER
LEVEL TROF PASSES THROUGH.

COX

AVIATION...

FOR 18Z TAFS...MAIN AVIATION CONCERN THROUGH THIS PERIOD WILL BE
CONVECTIVE POTENTIAL.

CURRENTLY HAVE A SURFACE BOUNDARY SITUATED FROM NEAR KHUT TO KSLN.
SOUTH OF THIS FEATURE SOUTH WINDS PREVAIL WITH NORTH AND NORTHEAST
WINDS NORTH OF THIS FEATURE. IN THE UPPER LEVELS THERE IS A WAVE
APPROACHING EASTERN CO. FEEL THAT THUNDERSTORM CHANCES WILL INCREASE
GENERALLY AFTER 00Z AS THIS UPPER WAVE APPROACHES AND WOULD AFFECT
MAINLY THE NORTHEAST PORTION OF THE FORECAST AREA(KSLN AND KCNU).
ANOTHER AREA FOR STORM DEVELOPMENT WILL BE OVER NW KS WITH THIS
ACTIVITY STAYING MOSTLY NORTH OF THE FORECAST AREA OVERNIGHT. GIVEN
THE UNCERTAINTIES...WILL NOT HIT THUNDER TOO HARD IN ANY OF THE
TAFS...UNTIL THINGS BECOME MORE CLEAR.

THE SURFACE FRONT WILL LIFT NORTH ON WED PROVIDING GUSTY SOUTH WINDS
FOR KICT AND KCNU...WITH SOME GUSTS OVER 30MPH LIKELY.

LAWSON

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    70  95  72  91 /  30  10  10  30
HUTCHINSON      67  97  69  91 /  30  10  10  30
NEWTON          68  94  71  90 /  30  10  10  30
ELDORADO        70  93  72  89 /  30  10  10  20
WINFIELD-KWLD   72  94  75  91 /  30  10  10  20
RUSSELL         65  92  66  83 /  40  30  30  40
GREAT BEND      65  98  67  87 /  30  20  20  40
SALINA          69  93  68  88 /  40  20  20  40
MCPHERSON       67  94  69  90 /  30  20  20  30
COFFEYVILLE     73  92  75  89 /  30  10  10  20
CHANUTE         71  92  75  89 /  30  10  10  20
IOLA            70  92  74  88 /  30  10  10  20
PARSONS-KPPF    71  92  75  89 /  30  10  10  20

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jun 3, 4:19 PM CDT, 6 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
419 PM CDT TUE JUN 3 2008

KSZ032-033-047>053-067>072-082-083-091>096-098>100-040930-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
419 PM CDT TUE JUN 3 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

MORE STRONG TO SEVERE STORMS MAY DEVELOP OVER CENTRAL KANSAS THIS
EVENING AND MOVE INTO SOUTHEAST KANSAS AFTER MIDNIGHT. THE MAIN
THREATS WILL BE LARGE HAIL AND ISOLATED DAMAGING WIND GUSTS.  HEAVY
RAINFALL AMOUNTS AND LOCALIZED FLOODING WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A VERY UNSTABLE AIR MASS IN COMBINATION WITH A LINGERING FRONTAL
BOUNDARY WILL KEEP THUNDERSTORMS IN THE FORECAST THROUGH FRIDAY
NIGHT. SOME OF THE STORMS WILL LIKELY BE SEVERE DURING THIS
PERIOD...WITH POTENTIAL FOR LARGE HAIL...DAMAGING WINDS AND EVEN A
FEW TORNADOES. AT THIS POINT...THE BEST CHANCES FOR SEVERE WEATHER
APPEAR TO BE THURSDAY OVER CENTRAL AND SOUTH-CENTRAL KANSAS...AND
THURSDAY NIGHT ACROSS THE ENTIRE AREA AS A COLD FRONT AND DRYLINE
PASSES THROUGH. HEAVY RAINFALL AND LOCALIZED FLOODING WILL ALSO BE
POSSIBLE...ESPECIALLY THURSDAY NIGHT. STAY TUNED FOR LATER
FORECASTS...AS THERE REMAINS SOME UNCERTAINTY REGARDING SEVERAL
METEOROLOGICAL FACTORS.

FURTHERMORE...STRONG STORMS WILL BE POSSIBLE FRIDAY AND FRIDAY
NIGHT.

ANOTHER STORM SYSTEM WILL MOVE INTO THE AREA EARLY NEXT WEEK. SOME
OF THE STORMS COULD BE STRONG WITH THIS NEXT WEATHER MAKER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS TONIGHT...ESPECIALLY IN
CENTRAL AND SOUTHEAST KANSAS. ADDITIONALLY...SPOTTER ACTIVATION MAY
BE NEEDED ANY LATE AFTERNOON AND EVENING THROUGH THURSDAY NIGHT.
CHECK LATER OUTLOOKS FOR MORE DETAILED INFORMATION.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

COX/KLEINSASSER

In the hours before

Local storm report, Jun 3, 10:10 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1010 PM CDT TUE JUN 03 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1008 PM     TSTM WND GST     EUREKA                  37.82N 96.29W
06/03/2008  E55 MPH          GREENWOOD          KS   LAW ENFORCEMENT

            POWER OUTAGES ARE OCCURRING IN EUREKA

&&

REC
Special weather statement, Jun 3, 10:20 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1020 PM CDT TUE JUN 3 2008

KSZ052-053-040345-
CHASE-MARION-
1020 PM CDT TUE JUN 3 2008

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR CHASE AND MARION COUNTIES...

AT 1015 PM CDT...OUTFLOW FROM STRONG THUNDERSTORMS MOVING EAST
AROUND 60 MPH ACROSS BUTLER COUNTY ARE UNLEASHING 40 TO 50 MPH WINDS
THAT WILL SPREAD NORTH ACROSS SOUTHERN MARION AND CHASE COUNTIES.

WINDS OF 40 TO 50 MPH ARE LIKELY IN SOUTHERN SECTIONS OF MARION AND
CHASE COUNTIES UNTIL 1045 PM CDT.

ES
Local storm report, Jun 3, 10:23 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1023 PM CDT TUE JUN 03 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0910 PM     TSTM WND DMG     2 S MULVANE             37.45N 97.24W
06/03/2008                   SUMNER             KS   LAW ENFORCEMENT

            DAMAGE TO A MOBILE HOME ON K15 1/2 MILE SOUTH OF
            SUMNER/SEDGWICK COUNTY LINE.

&&

JMB
Local storm report, Jun 3, 10:24 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1024 PM CDT TUE JUN 03 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1014 PM     TSTM WND GST     2 S BUXTON              37.42N 95.92W
06/03/2008  E60 MPH          WILSON             KS   TRAINED SPOTTER

            WINDS OF 50 TO 60 MPH.

&&

ADK
Local storm report, Jun 3, 10:25 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1025 PM CDT TUE JUN 03 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1024 PM     TSTM WND DMG     2 N INDEPENDENCE        37.26N 95.71W
06/03/2008                   MONTGOMERY         KS   LAW ENFORCEMENT

            3 TO 4 INCH TREE LIMBS DOWN 2 NORTH OF INDEPENDENCE

&&

JMB
Local storm report, Jun 3, 10:28 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1028 PM CDT TUE JUN 03 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0925 PM     TSTM WND DMG     DERBY                   37.55N 97.26W
06/03/2008                   SEDGWICK           KS   TRAINED SPOTTER

            2 TO 3 INCH TREE LIMBS DOWN NEAR 63RD ST. SOUTH AND
            GREENWICH.

&&

JMB

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 7:54 PM CDTSevere Thunderstorm WarningICTHarper50 min
Jun 3, 8:26 PM CDTSevere Thunderstorm WarningICTSedgwick, Sumner64 min
Jun 3, 8:46 PM CDTSevere Thunderstorm WarningICTKingman, Reno24 min
Jun 3, 8:55 PM CDTSevere Thunderstorm WarningICTCowley54 min
Jun 3, 9:10 PM CDTSevere Thunderstorm WarningICTButler65 min
Jun 3, 9:31 PM CDTSevere Thunderstorm WarningICTChautauqua, Elk, Greenwood59 min
Jun 3, 9:37 PM CDTSevere Thunderstorm WarningICTButler, Harvey, Sedgwick53 min
Jun 3, 10:07 PM CDTSevere Thunderstorm WarningICTMontgomery, Wilson53 min
Jun 3, 10:26 PM CDTSevere Thunderstorm WarningICTCowley49 min
Jun 3, 10:42 PM CDTAreal Flood WarningICTCowley5 hr
Jun 3, 11:03 PM CDTSevere Thunderstorm WarningICTCowley, Sumner57 min
Jun 4, 3:42 PM CDTWind AdvisoryICTAllen, Barton, Butler, Chase, Chautauqua, Cowley and 20 more28 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.